MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071830
Medical Device Problem Codes Bent (1059); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that stent deployment difficulty and stent damage occurred.Vascular access was obtained via a contralateral approach.The 100% stenosed target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery (sfa).After predilation, a 7mm-180mm/130cm innova¿ stent was advanced to the target lesion.The thumbwheel used with normal force until the white arrow was visible.The stent was deployed without issue with the thumbwheel up to 12cm.Then the pull grip was attempted to be pulled, but it was very hard and could not pull at all.While removing the device, the stent was stretched and pulled out from the delivery system and implanted inside the patient's body.The 18cm stent was stretched to about 26cm.The procedure was completed.The pull grip was able to pull without resistance encountered post procedure.No patient complications were reported and the patient's condition was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.The shaft showed no damage.The middle shaft showed no damage.The stent was not returned with the device.There were no kinks or damage throughout the catheters shaft.There was no evidence of any damage or irregularities contributing to the reported deployment difficulty.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6236387
Report Number2134265-2016-12416
Device Sequence Number709873
Product Code NIP
UDI-Device Identifier08714729874140
UDI-Public(01)08714729874140(17)20190630(10)0019426954
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH74939293071830
Device Catalogue Number39293-07183
Device Lot Number0019426954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: CRUISE 014 INCH; INTRODUCER SHEATH: 6FR DESTINATION